# SDR A1U2003F00001

- Difficulty date: August 1, 2003
- Submitted: August 28, 2003
- Operation: Air carrier
- Aircraft: N211SL
- Make and model: Bolkms BK117B1
- Aircraft serial: 7201
- Engine: Lyc LTS101750B1
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Structure
- Part number: 11730102
- Condition: Cracked
- Location: Tailboom
- Part time: 12,150 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A DAILY INSP, MECHANIC FOUND A .5000 INCH CRACK EXTENDING PAST THE LEADING EDGE FAIRING FOR THE HORIZONTAL STABILIZER, THE CRACK WAS IN THE TAILBOOM OF THE AIRCRAFT, AFTER REMOVING THE FAIRING FOR FURTHER INSPECTION, IT WAS DETERMNED THAT CRACK WAS 1.5 INCHES LONG EXTENDING UPWARDS FROM THE LEADING EDGE OF THE HOLE PROVIDE FOR THE HORIZONTAL STABILIZER, IN THE LEFT HAD SIDE OF THE TAILBOOM.  TAILBOOM WAS REMOVED FROM AC AND SENT FOR REPAIR, A SERVICEABLE TAILBOOM WAS INSTALLED AND THE AC WAS RETURNED TO SERVICE ON 8/2/03.  THIS AREA OF TAILBOOM IS PRONE TO CRACKS, PILOTS AND MECHANICS SHOULD PAY CLOSE ATTENTION TO THIS AREA ON PREFLIGHT AND DAILY INSPECTIONS.
